Alert archive / Washington / Wind Advisories in 2020
Wind Advisory 18, NWS Spokane, WA
NWS Spokane, WA issued this wind advisory at Nov 13, 2020, 11:38 AM PST for 10 counties in Washington. It took effect at Nov 13, 2020, 1:00 PM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2020, 11:38 AM PST (19:38 UTC)
- In effect from
- Nov 13, 2020, 1:00 PM PST
- Expired
- Nov 14, 2020, 4:00 AM PST
- In force
- 15 hr
- Issued by
- NWS Spokane, WA
Counties Adams County, WA, Asotin County, WA, Chelan County, WA, Douglas County, WA, Garfield County, WA, Grant County, WA, Lincoln County, WA, Okanogan County, WA, Spokane County, WA, Whitman County, WA
The radar
The Spokane radar (KOTX), 85 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 7.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 393 m²/s²
- 0-3 km storm-relative helicity
- 449 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WWUS76 KOTX 131938 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 1138 AM PST Fri Nov 13 2020 WAZ034-035-041-044-140400- /O.NEW.KOTX.WI.Y.0018.201113T2100Z-201114T0400Z/ Moses Lake Area-Upper Columbia Basin-Wenatchee Area- Waterville Plateau- Including the cities of Moses Lake, Ephrata, Othello, Quincy, Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield 1138 AM PST Fri Nov 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Moses Lake Area, Upper Columbia Basin, Wenatchee Area and Waterville Plateau. * WHEN...Until 8 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ WAZ032-033-036-140400- /O.NEW.KOTX.WI.Y.0018.201113T2100Z-201114T1200Z/ Lower Garfield and Asotin Counties-Washington Palouse- Spokane Area- Including the cities of Clarkston, Pomeroy, Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, Uniontown, Spokane, Cheney, Davenport, and Rockford 1138 AM PST Fri Nov 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Lower Garfield and Asotin Counties, Washington Palouse and Spokane Area. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
566 WWUS76 KOTX 140405 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 805 PM PST Fri Nov 13 2020 WAZ036-140515- /O.CAN.KOTX.WI.Y.0018.000000T0000Z-201114T1200Z/ Spokane Area- Including the cities of Spokane, Cheney, Davenport, and Rockford 805 PM PST Fri Nov 13 2020 ...WIND ADVISORY IS CANCELLED... Although sporadic wind gusts to 35 mph will still be possible on the West Plains, the threat of widespread winds has generally decreased for the night. $$ WAZ034-035-041-044-140515- /O.EXP.KOTX.WI.Y.0018.000000T0000Z-201114T0400Z/ Moses Lake Area-Upper Columbia Basin-Wenatchee Area- Waterville Plateau- Including the cities of Moses Lake, Ephrata, Othello, Quincy, Ritzville, Grand Coulee, Odessa, Wilbur, Coulee City, Wenatchee, Chelan, Entiat, Cashmere, Waterville, and Mansfield 805 PM PST Fri Nov 13 2020 ...WIND ADVISORY HAS EXPIRED... Although sporadic wind gusts of 30 to 40 mph will still be possible, the threat of widespread winds has generally decreased for the night. $$ WAZ032-033-141200- /O.CON.KOTX.WI.Y.0018.000000T0000Z-201114T1200Z/ Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Clarkston, Pomeroy, Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, and Uniontown 805 PM PST Fri Nov 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... * WHAT...Southwest winds 15 to 30 mph with gusts up to 50 mph. * WHERE...Washington Palouse and Lower Garfield and Asotin Counties. * WHEN...Until 4 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
199 WWUS76 KOTX 141204 NPWOTX URGENT - WEATHER MESSAGE National Weather Service Spokane WA 404 AM PST Sat Nov 14 2020 WAZ032-033-141315- /O.EXP.KOTX.WI.Y.0018.000000T0000Z-201114T1200Z/ Lower Garfield and Asotin Counties-Washington Palouse- Including the cities of Clarkston, Pomeroy, Pullman, Colfax, Rosalia, La Crosse, Oakesdale, Tekoa, and Uniontown 404 AM PST Sat Nov 14 2020 ...WIND ADVISORY HAS EXPIRED... The wind advisory for the Palouse, lower Garfield and Asotin counties has been allowed to expire. Wind will continue through the morning gusting up to 40 mph. Widespread advisory conditions are not longer expected and the advisory has expired. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind advisory went out at Nov 13, 11:02 AM PST, 36 minutes earlier.
Area forecast discussion, Nov 13, 11:02 AM PST, 36 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1102 AM PST Fri Nov 13 2020
.SYNOPSIS...
A wet and vigorous low pressure system will bring snow across
much of the mountains and mountain valleys, as well as into the
northern basin and Palouse this morning. The morning commute is
likely to be slow going with snow covered roads and slick travel.
Winds will also increase today with patchy blowing snow or
drifting snow by this evening. Another round of mountain snow
with a mix of valley rain and snow is expected Sunday night into
Monday. Warmer temps is expected by Tuesday.
&&
.DISCUSSION...
...MORNING COMMUTE TRAVEL IMPACTS EXPECTED...
Today through Saturday: A very wet period for the region today
with a brief break for central WA tonight and Saturday. Rain and
snow is moving into the region. With the quicker timing of the
system, it is quicker to exit and have therefore lowered the
chance of precipitation for central WA this evening and overnight
and for eastern WA on Saturday. There will still be snow across
the Cascades through the period as well as across the Idaho
Panhandle.
*Snow Amounts: A very tricky snow forecast for Spokane as the
temperature as of 2 am is 34 degrees. While the dewpoint is low
enough for snow, the wet bulb temp is right on the cusp of snow
vs rain. Have lowered accumulations for the Spokane airport to 2
inches, and about a half inch in downtown Spokane. However the
surrounding areas such as Cheney, Reardan, Valleyford could see
larger snow amounts of 2-4 inches. COE will be slower to
transition to a rain/snow mix and therefore have higher amounts
of 3 to 4 inches. Meanwhile across the northern valleys and ID
Panhandle atmospheric conditions are good for snow to continue
through the morning hours with a slow transition for some valleys
to change over to rain briefly before precip starts to wane
through the evening. The Cascades still look to receive very
heavy snow through the morning hours and then it transitions to
mostly along the crest in the afternoon onward. Expect about a
foot in the Cascade mtns with 2-3 inches in the Methow as well as
around Plain, Leavenworth. Locations in the Columbia Basin will
see rain...mainly I90 southward. Northward towards Highway 2 they
will see 1-3 inches this morning. Finally, the Palouse into the
Camas Prairie...Pullman will see snow through the morning before
transitioning to rain in the aftn. 1-3 inches of snow is
possible, mainly east of 195. As you head into the Camas Prairie
the higher benches will see upwards of 7 inches, but most
locations will see 3 or less.
*Winds: Winds will increase today from a southerly direction and
remain elevated through the night after the front moves through.
Saturday the winds will remain breezy through the morning before
beginning to slowly decrease towards sunset. The main area of
concern is the Columbia Basin into the Palouse/Blue
Mountains/Camas Prairie and into the Spokane/COE area as well as
the higher terrain of the Cascades and ID Panhandle Mtns.
Sustained winds of 15-25 mph with gusts 30-40 mph through early
Saturday is expected. There could be higher gusts across portions
of Garfield, Asotin and Whitman counties.
*Impacts: The main impact will be a difficult morning commute
today. Snow is already falling and will continue to fall through
the morning hours leading to accumulations on roadways and
slippery conditions. Mountain passes- Stevens to Lookout will see
periods of heavy snow with difficult travel expected. With the
increase in winds, there is a chance for blowing snow as well as
reduced visibilities through Saturday. /Nisbet
Saturday night and Sunday: Following a brief break during the
afternoon on Saturday, a warm front pushes into the PNW bringing
another round of precipitation to the area. While precipitation
amounts and winds are not expected to be as significant as the
Thursday night and Friday system, additional snow accumulations
are expected for the Cascades and the higher elevations of NE WA
and N ID. The predominate precipitation type for lower elevations
in the northern mountain valleys and the Spokane/CdA area is more
uncertain as temperatures and snow levels hover around marginal
values. Currently, it looks like precipitation will start as snow
before quickly transition to a rain/snow mix overnight, and then
to all rain in the morning. In the lower Columbia Basin into the
Palouse, rain looks to be the predominant preciptiation type for
the whole event. Winds will be breezy with gusts up to 30 mph
expected for the Basin into the Palouse.
Monday through Friday: Weak ridging will develop early next week
which will allow temperatures to warm above average through mid
week. Highs in the mid 40s to low 50s will feel quite pleasant
following a cold week. Tuesday looks to be the warmest day this
week with highs in the low to mid 50s before cooling through the
end of the week. Embedded shortwaves within the ridge bring
multiple chances for precipitation during the week. With the
warmer temperatures in place, rain will be the predominate
precipitation type for areas below 4000 ft elevation. VMT
&&
.AVIATION...
18Z TAFS: Low pressure will move over KOMK early this afternoon.
Moisture ahead of the low will produce a mix of rain and snow for
airports from Lewiston to Spokane and Coeur d'Alene. Snow will
continue to accumulate in the Northern Panhandle into the early
afternoon before changing over to rain. Flight conditions are
expected to improve in the afternoon as precipitation winds down.
A cold front will sweep across in the afternoon with a tightening
pressure gradient and gusty westerly winds into the overnight
hours. Gusts will range from 30-40 kts through KEAT, out across
the basin and into Spokane Area and Palouse. /SVH
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 41 29 40 30 44 33 / 100 30 10 60 30 40
Coeur d'Alene 39 29 39 30 43 34 / 100 60 10 60 50 40
Pullman 39 31 38 32 44 33 / 100 70 10 50 30 50
Lewiston 45 36 47 38 51 40 / 80 30 10 30 20 40
Colville 38 22 40 29 43 25 / 100 40 10 70 40 40
Sandpoint 37 29 38 30 39 33 / 100 70 10 70 70 40
Kellogg 35 29 36 31 41 37 / 100 80 30 60 70 50
Moses Lake 49 31 46 32 51 32 / 80 10 10 40 10 50
Wenatchee 44 31 45 35 47 35 / 80 20 10 50 30 50
Omak 40 25 41 29 44 31 / 90 10 10 60 20 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Storm Warning until 4 AM PST Saturday for Central
Panhandle Mountains.
Winter Weather Advisory until 4 AM PST Saturday above 3000 feet
for Lewis and Southern Nez Perce Counties.
Winter Storm Warning until noon PST today for Coeur d'Alene Area-
Idaho Palouse.
Winter Storm Warning until 4 PM PST this afternoon for Northern
Panhandle.
WA...Winter Storm Warning until noon PST today for Northeast
Mountains-Okanogan Highlands.
Winter Storm Warning until 4 AM PST Saturday for Northeast Blue
Mountains.
Winter Weather Advisory until noon PST today for Spokane Area-
Upper Columbia Basin-Washington Palouse.
Winter Storm Warning until 4 AM PST Saturday for East Slopes
Northern Cascades.
Winter Weather Advisory until 9 AM PST this morning for Okanogan
Valley.
&&Hazardous weather outlook, Nov 13, 4:40 AM PST, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 440 AM PST Fri Nov 13 2020 IDZ001>004-026-027-WAZ031>038-041-043-044-141245- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- Moses Lake Area-Upper Columbia Basin-Spokane Area- Northeast Mountains-Okanogan Highlands-Wenatchee Area- Okanogan Valley-Waterville Plateau- 440 AM PST Fri Nov 13 2020 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Central Washington...East Central Washington...North Central Washington...Northeast Washington and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Winter driving conditions are expected for the morning commute. The mountains will continue to see snow through the evening and overnight hours creating winter driving conditions. Winds will increase this afternoon and continue through the night. Blowing and drifting snow is possible as well as small limbs broken off trees. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Breezy to windy conditions are expected through Saturday. WAZ042-141245- East Slopes Northern Cascades- 440 AM PST Fri Nov 13 2020 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TODAY AND TONIGHT Moderate to heavy mountain snow accumulations will continue. Plan on slippery road conditions. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY No hazardous weather is expected.
In the hours before
Local storm report, Nov 13, 10:17 AM PST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1017 AM PST FRI NOV 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 AM NON-TSTM WND GST 5 NW WINCHESTER 46.29N 116.69W
11/13/2020 M61 MPH LEWIS ID MESONET
&&Local storm report, Nov 13, 10:18 AM PST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1018 AM PST FRI NOV 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY SNOW 3 NNE LOON LAKE 48.10N 117.59W
11/13/2020 E11.3 INCH STEVENS WA TRAINED SPOTTER
STILL SNOWING.
0823 AM HEAVY SNOW 1 SSE RICE 48.42N 118.16W
11/13/2020 M10.0 INCH STEVENS WA TRAINED SPOTTER
0949 AM HEAVY SNOW 1 S CHEWELAH 48.27N 117.73W
11/13/2020 M7.0 INCH STEVENS WA PUBLIC
0716 AM HEAVY SNOW 4 N REPUBLIC 48.71N 118.72W
11/13/2020 M6.0 INCH FERRY WA COCORAHS
0656 AM HEAVY SNOW 5 SSE CONCONULLY 48.49N 119.72W
11/13/2020 M6.0 INCH OKANOGAN WA PUBLIC
0821 AM HEAVY SNOW 1 NNW PLAIN 47.77N 120.66W
11/13/2020 M5.5 INCH CHELAN WA COCORAHS
0938 AM HEAVY SNOW 2 N BONNERS FERRY 48.71N 116.32W
11/13/2020 M5.3 INCH BOUNDARY ID TRAINED SPOTTER
0712 AM HEAVY SNOW 6 E MAZAMA 48.56N 120.26W
11/13/2020 M5.0 INCH OKANOGAN WA COCORAHS
0934 AM HEAVY SNOW 1 NNW NEWPORT 48.19N 117.06W
11/13/2020 E4.5 INCH PEND OREILLE WA COCORAHS
0937 AM HEAVY SNOW 6 S TUM TUM 47.81N 117.66W
11/13/2020 M4.3 INCH SPOKANE WA COCORAHS
0720 AM HEAVY SNOW 8 E TONASKET 48.72N 119.27W
11/13/2020 M4.3 INCH OKANOGAN WA COCORAHS
0740 AM HEAVY SNOW NEWPORT 48.18N 117.05W
11/13/2020 M4.0 INCH PEND OREILLE WA PUBLIC
&&Local storm report, Nov 13, 10:20 AM PST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1020 AM PST FRI NOV 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM HEAVY SNOW METALINE FALLS 48.86N 117.37W
11/13/2020 M7.0 INCH PEND OREILLE WA TRAINED SPOTTER
&&
CDLocal storm report, Nov 13, 10:39 AM PST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1039 AM PST FRI NOV 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM HEAVY SNOW 7 WNW MALOTT 48.31N 119.85W
11/13/2020 M7.0 INCH OKANOGAN WA TRAINED SPOTTER
&&Local storm report, Nov 13, 11:13 AM PST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1113 AM PST FRI NOV 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM HEAVY SNOW TONASKET 48.71N 119.44W
11/13/2020 M6.0 INCH OKANOGAN WA PUBLIC
&&Local storm report, Nov 13, 11:16 AM PST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1116 AM PST FRI NOV 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM SNOW 4 W BOYDS 48.72N 118.20W
11/13/2020 M1.9 INCH FERRY WA TRAINED SPOTTER
SNOW DEPTH 8 INCHES.
&&
CDNearby
Wind Advisories in Washington, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.